MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 43103
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Therapeutic Response, Decreased (2271); Hydrocephalus (3272)
Date of Event 11/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the physician performed a ventriculoperitoneal shunt surgery on (b)(6) 2016.According to the report, on (b)(6) 2016, the patient was found "over shunt." reportedly, the device was replaced, and now the patient's cerebrospinal fluid shunt was normal.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Patient weight updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the patient was stable after the device was replaced and the hydrocephalus symptoms were abated.
 
Additional Manufacturer Narrative
Approximately 8.5 cm of the peritoneal catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.Information is provided in the future, a supplemental report will be issued.

Brand Name
CSF- CARDIAC/PERITONEAL CATHETER, STD, BARIUM IMPR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6654015
Report Number2021898-2017-00334
Device Sequence Number1285483
Product Code JXG
UDI-Device Identifier00643169466821
UDI-Public00643169466821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K792005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue Number43103
Device Lot NumberD73783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2017
Supplement Date Received by Manufacturer05/21/2017
09/18/2017
11/02/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date09/07/2017
10/17/2017
11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age11 YR
Patient Weight30